MAUDE Adverse Event Report: ARGON MANUFACTURING INC. MEDLINE INDUSTRIES, INC.; DBD-CATH PACK

ARGON MANUFACTURING INC. MEDLINE INDUSTRIES, INC.; DBD-CATH PACK
Model Number DYNJVB1259A
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported; the guidewire provided in medline cath pack (dynjvb1259a) "is losing its coating and fraying with as little as two passes down a catheter and into a patient." email received by (b)(6) bsn, cardiovascular lab lead team member, (b)(6) whom provided additional information in regards to this incident.Reporter states, the incident was noted during the procedure, "the wire is wiped down by the scrub with a heparinized saline soaked gauze after it is removed from the body, so most of the flakes likely came off then." reporter states, once the flaking was noticed, "the wire was set aside and the lead team member notified.We switched to a different brand of wire and monitored the patient while we finished the procedure." reporter states, the patient was asymptomatic throughout the procedure and currently reports no symptoms.See sample evaluation report below.Due to the reported incident, medical intervention and in an abundance of caution, a med watch is being filed.If any further relevant information is identified or obtained, a supplemental med watch will be submitted.(b)(6) 2021 09:29:55 cst ((b)(6)) sample evaluation: a photo and a sample were received for our investigation.We received one used guidewire as a sample for our investigation.We did not receive the guidewire in the white plastic casing.The rest of the pack was also not received.We observed a large section of the guidewire has lost its green coating and multiple small areas along the wire where the coating also rubbed and frayed off.There is no damage to the guidewire and no other notable defect.Finished good pack build reviewed: there were no issues with the pack build that might have an impact on the issue.Trending: trending was reviewed and there have been 4 additional reported complaint(s) for this issue in the past 6 months.Component trending was reviewed and there have been 4 additional reported complaint(s) for this issue for component 29488 the last 6 months.Investigation summary: the account reported finding guidewire losing coating & fraying.The reported issue occurred in item dynjvb1259a (lot 21gla998).Based on the complaint details the root cause is considered to be a vendor product issue relating to the component manufacturing process.Zcd00003/defect confirmed: supplier mfg/error (non-medline branded) actions taken and recommendations: we will be discontinuing the use of this argon guidewire in all packs immediately due to this being a recurring issue with this vendor's ptfe coated guidewires as well as to prevent this issue from reoccurring and possibly harming patients.We recommend working with the account manager to find an alternative guidewire as this specific component has had this issue in the past and we will be discontinuing this component in all packs moving forward and we recommend not using any of these components that you have on hand.This complaint has been provided to the vendor for further evaluation.Our supplier quality team will also monitor this issue for trending purposes.
 
Event or Problem Description
It was reported, the guidewire provided in medline cath pack (dynjvb1259a) is losing its coating and fraying with as little as two passes down a catheter and into a patient.

Brand Name
MEDLINE INDUSTRIES, INC.
Common Device Name
DBD-CATH PACK
Manufacturer (Section D)
ARGON MANUFACTURING INC.
1445 flat creek rd.
athens TX 75751
MDR Report Key12651288
Report Number1423395-2021-00045
Device Sequence Number4560338
Product Code OES
UDI-Device Identifier10193489450873
UDI-Public10193489450873
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNJVB1259A
Device Catalogue NumberDYNJVB1259A
Device Lot Number21GLA998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2021
Initial Report FDA Received Date10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight122